Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Wichita, KS

April 14, 2011Labette County, Montgomery County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 14, 2011, 6:31 PM CDT for Labette County, Montgomery County, Neosho County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 6:31 PM CDT (23:31 UTC)
Expired
Apr 14, 2011, 7:16 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 6:48 PM CDTTSTM WND GST 70Dennis, KSMULTIPLE REPORTS OF 60 TO 70 MPH WINDS FROM MOUND VALLEY TO DENNIS TO PARSONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KICT 142331
SVRICT
KSC099-125-133-150030-
/O.NEW.KICT.SV.W.0070.110414T2331Z-110415T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  EASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 730 PM CDT

* AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIBERTY...OR 6
  MILES NORTHEAST OF COFFEYVILLE...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTAMONT...CHETOPA...OSWEGO...PARSONS...ERIE...ST. PAUL...EDNA...
  MOUND VALLEY...GALESBURG...ANGOLA...BARTLETT...DENNIS...LABETTE...
  SOUTH MOUND AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9574 3714 9560 3773 9522 3773 9508
      3699 9506
TIME...MOT...LOC 2330Z 225DEG 31KT 3714 9555
WIND...HAIL 60MPH <.75IN

$$

JAKUB
3 follow-up statements
002 
WWUS53 KICT 142352
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
652 PM CDT THU APR 14 2011

KSC099-125-133-150030-
/O.CON.KICT.SV.W.0070.000000T0000Z-110415T0030Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
652 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE...
SOUTHEASTERN MONTGOMERY AND EASTERN NEOSHO COUNTIES UNTIL 730 PM
CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF 
PARSONS...MOVING NORTHEAST AT 35 MPH.

WINDS OF 60 TO 70 MPH WERE REPORTED AT THE PARSONS TRI CITY AIRPORT 
AROUND 645 PM.

LOCATIONS IMPACTED INCLUDE...
  OSWEGO...PARSONS...ERIE...ST. PAUL...GALESBURG...LABETTE...SOUTH
  MOUND AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3699 9574 3714 9560 3773 9522 3773 9508
      3699 9506
TIME...MOT...LOC 2350Z 225DEG 31KT 3734 9539
WIND...HAIL 60MPH 1.00IN

$$

KLEINSASSER
017 
WWUS53 KICT 150003
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
703 PM CDT THU APR 14 2011

KSC125-150011-
/O.CAN.KICT.SV.W.0070.000000T0000Z-110415T0030Z/
MONTGOMERY KS-
703 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3699 9506 3699 9552 3727 9552 3773 9522
      3773 9508
TIME...MOT...LOC 0001Z 218DEG 34KT 3745 9532

$$

KSC099-133-150030-
/O.CON.KICT.SV.W.0070.000000T0000Z-110415T0030Z/
NEOSHO KS-LABETTE KS-
703 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE AND
EASTERN NEOSHO COUNTIES UNTIL 730 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED NEAR 
GALESBURG...OR 7 MILES NORTHWEST OF PARSONS...MOVING NORTHEAST AT 40 
MPH.

THE STORM HAS A HISTORY OF PRODUCING WINDS OF 60 TO 70 MPH IN 
INDEPENDENCE AND PARSONS.

LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...ERIE...SOUTH MOUND AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3699 9506 3699 9552 3727 9552 3773 9522
      3773 9508
TIME...MOT...LOC 0001Z 218DEG 34KT 3745 9532
WIND...HAIL 70MPH 1.00IN

$$

KLEINSASSER
950 
WWUS53 KICT 150016
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT THU APR 14 2011

KSC099-133-150025-
/O.CAN.KICT.SV.W.0070.000000T0000Z-110415T0030Z/
NEOSHO KS-LABETTE KS-
716 PM CDT THU APR 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE AND EASTERN NEOSHO
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

HOWEVER...STRONG THUNDERSTORMS MAY REDEVELOP. A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3699 9506 3699 9552 3727 9552 3773 9522
      3773 9508
TIME...MOT...LOC 0015Z 218DEG 34KT 3755 9522

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:00 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 14, 3:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT THU APR 14 2011

.DISCUSSION...

FORECAST HIGHLIGHTS/CONCERNS FOCUS AROUND SEVERE WEATHER OUTBREAK
THROUGH THIS EVENING...AND VERY STRONG NORTHWEST WINDS FRIDAY

THINKING HAS CHANGED LITTLE SURROUNDING SEVERE WEATHER OUTBREAK
THIS AFTERNOON/EVENING. THINKING SEVERE STORMS ARE LIKELY
GENERALLY ALONG AND EAST/NORTHEAST OF A LINE EXTENDING FROM
WELLINGTON TO WICHITA TO HUTCHINSON TO RUSSELL...AS STRONG
SHORTWAVE TROUGH APPROACHES FROM THE WEST. DESPITE DEWPOINTS
STRUGGLING TO REACH 60 DEGREES...STRONG FORCING...AMPLE
SHEAR...STEEP LAPSE RATES AND MODEST INSTABILITY WILL LIKELY
RESULT IN SEVERE STORMS. LOCATIONS GENERALLY SOUTHEAST OF THE
TURNPIKE...ESPECIALLY CLOSER TO THE OKLAHOMA BORDER...LIKELY HAVE
THE GREATEST POTENTIAL TO SEE HIGHER END SEVERE WEATHER DUE TO
BETTER SHEAR AND INSTABILITY...INCLUDING THE RISK FOR STRONG/LONG
TRACKED TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. WOULD LIKE
TO SEE HIGHER DEWPOINTS FOR STRONG TORNADOES...BUT THINK THE
THREAT IS STILL THERE GIVEN FORCING AND SHEAR. THE BEST CHANCES
FOR STRONG/LONG TRACKED TORNADOES WILL LIKELY BE OVER
EASTERN/NORTHEAST OKLAHOMA WHERE BEST SHEAR/INSTABILITY COMBO WILL
BE LOCATED. LOCATIONS GENERALLY NORTHWEST OF THE TURNPIKE SHOULD
ALSO SEE STRONG/SEVERE STORMS DESPITE LOWER INSTABILITY...DUE TO
STRONG FORCING AND SHEAR. DESPITE MARGINAL DEWPOINTS...STEEP LAPSE
RATES IN CONJUNCTION WITH STRONGLY BACKED LOW-LEVEL FLOW MAY
RESULT IN A FEW SHORT-LIVED/WEAKER TORNADOES...ALONG WITH THE
THREAT FOR LARGE HAIL/DAMAGING WINDS. SEVERE THREAT SHOULD WANE
THROUGH THE EVENING FROM WEST TO EAST...EXITING SOUTHEAST KANSAS
BY MIDNIGHT.

AS THE SYSTEM CONTINUED TO STACK/BOMB OUT...AREAS OF RAIN SHOWERS
WILL EXPAND/INCREASE WEST TO EAST ACROSS THE AREA AFTER
MIDNIGHT...WITH POTENTIALLY A RAIN/SNOW MIX LATE TONIGHT-EARLY
FRIDAY MORNING OVER CENTRAL KS. MARGINAL TEMPERATURES WILL PRECLUDE
ANY ACCUMULATIONS. THE BIG STORY WILL BE THE VERY STRONG NORTHWEST
WINDS OVERSPREADING THE AREA FROM THE NORTHWEST FRIDAY MORNING
THROUGH EVENING. CONCERNED THAT EXTENSIVE CLOUDS WILL INHIBIT MIXING
SOME. HOWEVER...VERY TIGHT PRESSURE GRADIENT AND AT LEAST SOME
MIXING SHOULD ALLOW WINDS TO INCREASE 35-45 MPH...WITH GUSTS OF
50-60 MPH...STRONGEST WEST OF I-135. CONSEQUENTLY...HOISTED A HIGH
WIND WARNING WEST OF I-135...NOT INCLUDING WICHITA. NIGHT SHIFT MAY
NEED TO EXPAND ANOTHER ROW OF COUNTIES EAST TO INCLUDE THE I-135
CORRIDOR IF CONFIDENCE INCREASES. WIND ADVISORY IN EFFECT FARTHER
EAST TO INCLUDE MUCH OF SOUTHEAST/EAST-CENTRAL KANSAS.

LOOKING AT RATHER CHILLY TEMPERATURES EARLY SATURDAY MORNING...WHICH
COULD APPROACH THE FREEZING MARK GENERALLY WEST OF THE FLINT HILLS.
HOWEVER...FROST POTENTIAL MAY BE MITIGATED DUE TO CONTINUED
NORTHWEST WINDS.

GFS/ECMWF CONSENSUS WOULD SUGGEST THE MONDAY/TUESDAY TIMEFRAME COULD
BE ESPECIALLY ACTIVE...AS SHORTWAVE ENERGY APPROACHES FROM THE WEST
INTERACTING WITH RETURNING GULF MOISTURE. CONSENSUS WOULD SUGGEST
WELL BELOW NORMAL TEMPERATURES NORTH OF THE FRONT OVER CENTRAL
KANSAS TUESDAY...WITH CONTINUED BELOW NORMAL TEMPERATURES AREAWIDE
WEDNESDAY. THINKING THE POTENTIAL EXISTS FOR AT LEAST MID 30S
TEMPERATURES OVER MAINLY CENTRAL KANSAS EARLY WEDNESDAY MORNING.

ADK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: THUNDERSTORMS AND STRATUS...THEN STRONG WINDS FRIDAY.

UPPER LEVEL STORM SYSTEM WILL INTENSIFY AS IT EMERGES FROM CO/NM
TO OVER KS THIS AFTERNOON INTO FRIDAY. MOISTURE WILL CONTINUE TO
GET DRAWN RAPIDLY NORTHWARD INTO CENTRAL/EASTERN KS AHEAD OF THE
STORM SYSTEM. SCATTERED CONVECTION PROGGED TO DEVELOP INITIALLY
OVER CENTRAL KS EARLY THIS AFTERNOON...POSSIBLY AFFECTING
RSL/SLN/HUT. OTHER SEVERE THUNDERSTORMS EXPECTED TO DEVELOP JUST
EAST OF DRYLINE LATE THIS PM/EVE...ACROSS THE FLINT HILLS AND SERN
KS. CNU WILL LIKELY BE AFFECTED BY THIS ACTIVITY...WHILE ICT WILL
BE ON THE WESTERN EDGE AND MAY NOT GET THUNDERSTORMS. STRATUS OVER
EASTERN CO/WESTERN KS/SWRN NE WILL WRAP SOUTHEASTWARD AROUND THE
UPPER LOW INTO CENTRAL/SOUTH CENTRAL KS TONIGHT INTO FRIDAY.
STRONG/GUSTY NW WINDS WILL DEVELOP FRIDAY WITH GUSTS OF 40-45 KT
EXPECTED ALONG/W OF I-135...AFFECTING RSL/SLN/HUT/ICT.

JMC

&&

.FIRE WEATHER...

VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF 50-60
MPH SHOULD SEND THE GRASSLAND FIRE DANGER INTO THE VERY HIGH TO
EXTREME CATEGORY MAINLY ALONG/WEST OF I-135 FRIDAY. DID NOT ISSUE
A FIRE WEATHER WATCH THOUGH DUE TO THE POSSIBILITY OF NUMEROUS RAIN
SHOWERS ACROSS THE AREA...ALONG WITH WELL BELOW NORMAL
TEMPERATURES...WHICH WOULD TEND TO GREATLY LESSEN THE FIRE DANGER.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    41  50  34  66 /  40  60  10  10
HUTCHINSON      40  48  32  66 /  50  70  10  10
NEWTON          42  48  33  64 /  50  60  10  10
ELDORADO        43  49  33  64 /  30  60  10  10
WINFIELD-KWLD   42  52  34  67 /  30  40  10  10
RUSSELL         36  46  30  66 /  70  70  10  10
GREAT BEND      36  47  30  67 /  70  70  10  10
SALINA          44  47  32  65 /  60  70  20  10
MCPHERSON       41  47  32  65 /  60  70  10  10
COFFEYVILLE     45  54  37  65 /  90  60  20  10
CHANUTE         45  53  36  64 /  90  70  20  10
IOLA            45  53  35  63 /  90  70  20  10
PARSONS-KPPF    45  54  36  64 /  90  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ049-051>053-
068-069-083-092-093.

HIGH WIND WARNING FROM 8 AM TO 9 PM CDT FRIDAY FOR KSZ032-033-
047-048-050-067-082-091.

&&
Hazardous weather outlook, Apr 14, 3:34 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT THU APR 14 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
334 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS ARE LIKELY THROUGH THE EVENING HOURS FOR MOST OF
CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS...GENERALLY EAST OF A
LINE EXTENDING FROM ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO
RUSSELL. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE
POSSIBLE. HOWEVER...THE GREATEST RISK FOR SEVERE STORMS WILL BE
OVER SOUTHEAST KANSAS...MAINLY EAST OF THE TURNPIKE. BASEBALL SIZE
HAIL AND WINDS TO 75 MPH WILL BE POSSIBLE HERE...ALONG WITH THE
POTENTIAL FOR A FEW STRONG...LONG TRACKED TORNADOES. THE SEVERE
WEATHER THREAT WILL WANE DRAMATICALLY AFTER MIDNIGHT.

A MIX OF RAIN AND SNOW WILL BE POSSIBLE LATE TONIGHT OVER CENTRAL
KANSAS. ACCUMULATIONS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MIX OF RAIN AND SNOW MAY LINGER OVER CENTRAL KANSAS FRIDAY
MORNING. ACCUMULATIONS ARE NOT ANTICIPATED.

VERY STRONG NORTHWEST WINDS WILL OVERSPREAD ALL OF CENTRAL AND
SOUTH CENTRAL KANSAS ON FRIDAY. SUSTAINED WIND SPEEDS BETWEEN 35
AND 45 MPH...WITH GUSTS UP TO 55 MPH ARE LIKELY. CONSEQUENTLY...A
HIGH WIND WARNING HAS BEEN ISSUED FOR LOCATIONS WEST OF INTERSTATE
135...ALONG WITH A WIND ADVISORY FURTHER EAST TO INCLUDE MUCH OF
SOUTHEAST KANSAS.

THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND
FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY FOR LOCATIONS
GENERALLY ALONG AND WEST OF INTERSTATE 135. HOWEVER...THE
POSSIBILITY FOR NUMEROUS RAIN SHOWERS MAY TEND TO LESSEN THE FIRE
DANGER. STAY TUNED.

TEMPERATURES EARLY SATURDAY MORNING COULD DROP TO NEAR FREEZING
OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY ALONG
AND WEST OF THE FLINT HILLS. ANYONE WITH SENSITIVE OUTDOOR PLANTS
SHOULD STAY TUNED FOR SUBSEQUENT OUTLOOKS AND FORECASTS.

THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH TUESDAY
NIGHT. AT THIS TIME IT APPEARS STRONG AND SEVERE STORMS WILL BE
POSSIBLE...WITH LOCATIONS SOUTHEAST OF THE TURNPIKE HAVING THE
GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING
HOURS...GENERALLY ALONG AND EAST OF A LINE EXTENDING FROM
ARKANSAS CITY TO WICHITA...TO HUTCHINSON TO RUSSELL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON/ADK

In the hours before

Local storm report, Apr 14, 5:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SEDAN                   37.13N 96.18W
04/14/2011  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL SIZED HAIL AND 0.91 INCHES
            OF RAIN IN 20 MINUTES.

0554 PM     FUNNEL CLOUD     PIEDMONT                37.62N 96.37W
04/14/2011                   GREENWOOD          KS   BROADCAST MEDIA

            KWCH STORM CHASER REPORTS BRIEF FUNNEL CLOUD OVER HWY 400
            NEAR PIEDMONT.

&&

VJP
Local storm report, Apr 14, 5:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     PERU                    37.08N 96.10W
04/14/2011                   CHAUTAUQUA         KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED A FUNNEL CLOUD WHICH WAS
            ABOUT TO CROSS HIGHWAY 166. HE ESTIMATED 60 MPH WINDS
            WITH THE RFD.

&&

VJP
Local storm report, Apr 14, 6:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     PERU                    37.08N 96.10W
04/14/2011  E60 MPH          CHAUTAUQUA         KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE ESTIMATES 60 MPH WITH THE RFD OF
            THE THUNDERSTORM PRODUCING THE FUNNEL CLOUD.

&&

VJP
Local storm report, Apr 14, 6:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             ELK CITY                37.29N 95.91W
04/14/2011  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

&&

VJP
Local storm report, Apr 14, 6:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 E EUREKA              37.82N 96.20W
04/14/2011  E1.00 INCH       GREENWOOD          KS   BROADCAST MEDIA

            KWCH STORM CHASER REPORTING QUARTER HAIL AND A WALL CLOUD
            2 MILES EAST OF K99 AND US54.

&&

VJP
Local storm report, Apr 14, 6:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     INDEPENDENCE            37.23N 95.71W
04/14/2011                   MONTGOMERY         KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 8 INCH DIAMETER TREE LIMBS DOWN.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:11 PM CDTHigh Wind WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more37 hr
Apr 14, 3:11 PM CDTWind AdvisoryICTButler, Chase, Chautauqua, Cowley, Elk, Greenwood and 6 more37 hr
Apr 14, 3:40 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice50 min
Apr 14, 4:04 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline56 min
Apr 14, 4:07 PM CDTSevere Thunderstorm WarningICTCowley53 min
Apr 14, 4:27 PM CDTTornado WarningICTChautauqua, Cowley, Elk33 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline61 min
Apr 14, 4:41 PM CDTSevere Thunderstorm WarningICTButler64 min
Apr 14, 4:55 PM CDTTornado WarningICTChautauqua65 min
Apr 14, 4:57 PM CDTSevere Thunderstorm WarningICTSaline35 min
Apr 14, 4:59 PM CDTTornado WarningICTButler, Cowley, Elk, Greenwood33 min
Apr 14, 5:08 PM CDTSevere Thunderstorm WarningICTMarion40 min
Apr 14, 5:13 PM CDTTornado WarningICTSaline19 min
Apr 14, 5:20 PM CDTSevere Thunderstorm WarningICTChase51 min
Apr 14, 5:44 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood34 min
Apr 14, 5:46 PM CDTSevere Thunderstorm WarningICTElk, Labette, Montgomery, Neosho, Wilson59 min
Apr 14, 5:55 PM CDTTornado WarningICTGreenwood29 min
Apr 14, 6:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.